MAUDE Adverse Event Report: ETHICON INC. VCL+ UD 27IN 2-0 S/A FS-1; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ UD 27IN 2-0 S/A FS-1; SUTURE, ABSORBABLE, SYNTHETIC
Model Number VCP443H
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Skin Inflammation/ Irritation (4545)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Trade name - irgacare®, active ingredient(s) ¿ triclosan, dosage form ¿ suture/solid/parenteral, strength ¿ = 275 g/m.Component code: g07002 device not returned.Attempts are being made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure name of suture/suture type? product code/lot? date and name of index surgical procedure? the diagnosis and indication for the index surgical procedure? what was the initial approach for the index surgical procedure? (open, laparoscopic or other)? on what tissue was the suture used? what was the tissue condition (normal, thin, calcified, fragile, diseased)? how was the suture placed (interrupted or continuous)? please describe the patient manifestations of the reported reaction (location, severity, appearance, systemic or local reaction).Please provide the onset date/time of the reaction from the initial procedure.Please describe the reason debridement was required for the reaction.Please describe the surgical intervention/debridement required, including dates and results please describe any medical intervention required to treat the patient condition including medication name and results.Were any pre-op cleansing procedures or products changed recently? if yes, please describe.Does the patient have a known allergic history to any medical devices, food and/or medication? was allergy testing performed? if so, please describe with results.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? are there any photos available? if applicable, will product be returned? if so, please provide a contact name and address where a shipper kit can be sent.
 
Event or Problem Description
It was reported that a patient underwent an orthopedic procedure on an unknown date and suture was used.Post-op, the patient had a superficial wound problem with reactive changes around the suture.The patient had to be taken back to debride the wound.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: d4 - the actual device batch number associated with this event is not known.Two possible batch numbers are reported as follows: sj2amd, rp2acd.
 
Additional Manufacturer Narrative
Product complaint #
=
>(b)(4) this is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, and the following was obtained: we do not record lot numbers of suture used on patients.The best i can give you is the 2 lot numbers we had on our shelves during the time these incidences occurred.Both lots were pulled when the issues were discovered, new suture was ordered in and the surgeon actually changed to a completely different suture after he had this issue additional information: h6 additional information: d4, h4 - the actual device batch number associated with this event is not known.Two possible batch numbers are reported as follows: sj2amd mfg.Date: 08/16/2022, expiry date: 07/31/2027 rp2acd mfg.Date: 12/05/2021, expiry date: 11/30/2026 a manufacturing record evaluation was performed for the possible finished device lots, and no non-conformances were identified.

Brand Name
VCL+ UD 27IN 2-0 S/A FS-1
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN ANGELO
3348 pulliam st
san angelo TX 76905
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key16336385
Report Number2210968-2023-00938
Device Sequence Number6817400
Product Code GAM
UDI-Device Identifier10705031053311
UDI-Public10705031053311
Combination Product (Y/N)Y
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K032420
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberVCP443H
Device Catalogue NumberVCP443H
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/30/2023
Supplement Date Received by Manufacturer02/23/2023
03/13/2023
Initial Report FDA Received Date02/09/2023
Supplement Report FDA Received Date02/28/2023
03/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown